The Michigan Mathematical Journal

Three techniques for obtaining algebraic circle packings

Larsen Louder, Andrey Mishchenko, and Juan Souto

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 63, Issue 3 (2014), 535-552.

Dates
First available in Project Euclid: 5 September 2014

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1409932632

Digital Object Identifier
doi:10.1307/mmj/1409932632

Mathematical Reviews number (MathSciNet)
MR3255690

Zentralblatt MATH identifier
1312.30060

Subjects
Primary: 52C26: Circle packings and discrete conformal geometry
Secondary: 12L12: Model theory [See also 03C60] 03C60: Model-theoretic algebra [See also 08C10, 12Lxx, 13L05]

Citation

Louder, Larsen; Mishchenko, Andrey; Souto, Juan. Three techniques for obtaining algebraic circle packings. Michigan Math. J. 63 (2014), no. 3, 535--552. doi:10.1307/mmj/1409932632. https://projecteuclid.org/euclid.mmj/1409932632


Export citation

References

  • \beginbbook \bauthor\binitsL. V. \bsnmAhlfors, \bbtitleComplex analysis: an introduction to the theory of analytic functions of one complex variable, \bsertitleInternational Series in Pure and Applied Mathematics, \bedition3rd edition, \bpublisherMcGraw-Hill Book Co., \blocationNew York, \byear1978. \endbbook \OrigBibText \bibMR510197book author=Ahlfors, Lars V., title=Complex Analysis, edition=3, note=An introduction to the theory of analytic functions of one complex variable; International Series in Pure and Applied Mathematics, publisher=McGraw-Hill Book Co., place=New York, date=1978, pages=xi+331, isbn=0-07-000657-1, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbarticle \bauthor\binitsE. M. \bsnmAndreev, \batitleConvex polyhedra of finite volume in Lobačevskiĭ space \bcomment(Russian), \bjtitleMat. Sb. (N.S.) \bvolume83 (\byear1970), no. 125, page256–\blpage260. \endbarticle \OrigBibText \bibMR0273510article author=Andreev, E. M., title=Convex polyhedra of finite volume in Lobačevskiĭ space, language=Russian, journal=Mat. Sb. (N.S.), volume=83 (125), date=1970, pages=256–260, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbarticle \bauthor\binitsR. \bsnmBrooks, \batitleCircle packings and co-compact extensions of Kleinian groups, \bjtitleInvent. Math. \bvolume86 (\byear1986), no. \bissue3, page461–\blpage469, doi:\doiurl10.1007/BF01389263. \endbarticle \OrigBibText \bibMR860677article author=Brooks, Robert, title=Circle packings and co-compact extensions of Kleinian groups, journal=Invent. Math., volume=86, date=1986, number=3, pages=461–469, issn=0020-9910, review=, doi=10.1007/BF01389263, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbarticle \bauthor\binitsD. B. A. \bsnmEpstein and \bauthor\binitsC. \bsnmPetronio, \batitleAn exposition of Poincaré's polyhedron theorem, \bjtitleEnseign. Math. \bvolume40 (\byear1994), no. \bissue1-2, page113–\blpage170. \endbarticle \OrigBibText \bibMR1279064article author=Epstein, David B. A., author=Petronio, Carlo, title=An exposition of Poincaré's polyhedron theorem, journal=Enseign. Math. (2), volume=40, date=1994, number=1–2, pages=113–170, issn=0013-8584, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbarticle \bauthor\binitsZ.-X. \bsnmHe and \bauthor\binitsO. \bsnmSchramm, \batitleFixed points, Koebe uniformization and circle packings, \bjtitleAnn. Math. (2) \bvolume137 (\byear1993), no. \bissue2, page369–\blpage406, doi:\doiurl10.2307/2946541. \endbarticle \OrigBibText \bibMR1207210article author=He, Zheng-Xu, author=Schramm, Oded, title=Fixed points, Koebe uniformization and circle packings, journal=Ann. of Math. (2), volume=137, date=1993, number=2, pages=369–406, issn=0003-486X, review=, doi=10.2307/2946541, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbarticle \bauthor\binitsP. \bsnmKoebe, \batitleKontaktprobleme der Konformen Abbildung \bcomment(German), \bjtitleBer. Verh. Sächs. Akad. Wiss. Leipzig \bvolume88 (\byear1936), page141–\blpage164. \endbarticle \OrigBibText \bibkoebe-1936article author=Koebe, Paul, title=Kontaktprobleme der Konformen Abbildung, language=German, journal=Ber. Verh. Sächs. Akad. Wiss. Leipzig, volume=88, date=1936, pages=141–164, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbchapter \bauthor\binitsS. \bsnmKojima, \bauthor\binitsS. \bsnmMizushima, and \bauthor\binitsS. P. \bsnmTan, \bctitleCircle packings on surfaces with projective structures: a survey, \bbtitleSpaces of Kleinian groups, \bsertitleLondon Math. Soc. Lecture Note Ser., \bseriesno329, pp. page337–\blpage353, \bpublisherCambridge Univ. Press, \blocationCambridge, \byear2006. \endbchapter \OrigBibText \bibMR2258757article author=Kojima, Sadayoshi, author=Mizushima, Shigeru, author=Tan, Ser Peow, title=Circle packings on surfaces with projective structures: a survey, conference= title=Spaces of Kleinian groups, book= series=London Math. Soc. Lecture Note Ser., volume=329, publisher=Cambridge Univ. Press, place=Cambridge, date=2006, pages=337–353, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbbook \bauthor\binitsG. \bsnmKreisel and \bauthor\binitsJ.-L. \bsnmKrivine, \bbtitleElements of mathematical logic. Model theory, \bsertitleStudies in Logic and the Foundations of Mathematics, \bpublisherNorth-Holland Publishing Co., \blocationAmsterdam, \byear1967. \endbbook \OrigBibText \bibMR0219380book author=Kreisel, G., author=Krivine, J.-L., title=Elements of Mathematical Logic. Model Theory, series=Studies in Logic and the Foundations of Mathematics, publisher=North-Holland Publishing Co., place=Amsterdam, date=1967, pages=xi+222, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbotherref \oauthor\binitsG. \bsnmMcCaughan, Some results on circle packings, Ph.D. thesis, University of Cambridge, 1996. At the time of writing, this was available online at $\langle $http://www.mccaughan.org.uk/g/personal/maths.html$\rangle$. \endbotherref \OrigBibText \bibmccaughan-thesisthesis author=McCaughan, Gareth, title=Some results on circle packings, date=1996, type=Ph.D. thesis, organization=University of Cambridge, note=At the time of writing, this was available online at http://www.mccaughan.org.uk/g/personal/maths.html., \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbchapter \bauthor\binitsB. E. \bsnmNimershiem, \bctitleIsometry classes of flat $2$-tori appearing as cusps of hyperbolic $3$-manifolds are dense in the moduli space of the torus, \bbtitleLow-dimensional topology (\bconflocationKnoxville, TN, \bconfdate1992), \bsertitleConf. Proc. Lecture Notes Geom. Topology, \bseriesnoIII, pp. page133–\blpage142, \bpublisherInt. Press, \blocationCambridge, MA, \byear1994. \endbchapter \OrigBibText \bibMR1316178article author=Nimershiem, Barbara E., title=Isometry classes of flat $2$-tori appearing as cusps of hyperbolic $3$-manifolds are dense in the moduli space of the torus, conference= title=Low-dimensional topology, address=Knoxville, TN, date=1992, book= series=Conf. Proc. Lecture Notes Geom. Topology, III, publisher=Int. Press, Cambridge, MA, date=1994, pages=133–142, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbbook \bauthor\binitsM. S. \bsnmRaghunathan, \bbtitleDiscrete subgroups of Lie groups, \bsertitleErgebnisse der Mathematik und ihrer Grenzgebiete, Band 68, \bpublisherSpringer-Verlag, \blocationNew York, \byear1972. \endbbook \OrigBibText \bibMR0507234book author=Raghunathan, M. S., title=Discrete Subgroups of Lie Groups, note=Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 68, publisher=Springer-Verlag, place=New York, date=1972, pages=ix+227, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbbook \bauthor\binitsJ. G. \bsnmRatcliffe, \bbtitleFoundations of hyperbolic manifolds, \bsertitleGraduate Texts in Mathematics, \bseriesno149, \bedition2nd edition, \bpublisherSpringer, \blocationNew York, \byear2006. \endbbook \OrigBibText \bibMR2249478book author=Ratcliffe, John G., title=Foundations of Hyperbolic Manifolds, series=Graduate Texts in Mathematics, volume=149, edition=2, publisher=Springer, place=New York, date=2006, pages=xii+779, isbn=978-0387-33197-3, isbn=0-387-33197-2, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbarticle \bauthor\binitsB. \bsnmRodin and \bauthor\binitsD. \bsnmSullivan, \batitleThe convergence of circle packings to the Riemann mapping, \bjtitleJ. Differ. Geom. \bvolume26 (\byear1987), no. \bissue2, page349–\blpage360. \endbarticle \OrigBibText \bibMR906396article author=Rodin, Burt, author=Sullivan, Dennis, title=The convergence of circle packings to the Riemann mapping, journal=J. Differential Geom., volume=26, date=1987, number=2, pages=349–360, issn=0022-040X, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbarticle \bauthor\binitsS. \bsnmRohde, \batitleOded Schramm: from circle packing to SLE, \bjtitleAnn. Probab. \bvolume39 (\byear2011), no. \bissue5, page1621–\blpage1667, doi:\doiurl10.1007/978-1-4419-9675-6_1. \endbarticle \OrigBibText \bibMR2884870article author=Rohde, Steffen, title=Oded Schramm: from circle packing to SLE, journal=Ann. Probab., volume=39, date=2011, number=5, pages=1621–1667, issn=0091-1798, review=, doi=10.1007/978-1-4419-9675-6_1, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbarticle \bauthor\binitsH. \bsnmSachs, \batitleCoin graphs, polyhedra, and conformal mapping, \bjtitleDiscrete Math. \bvolume134 (\byear1994), no. \bissue1-3, page133–\blpage138, doi:. \endbarticle \OrigBibText \bibMR1303402article author=Sachs, Horst, title=Coin graphs, polyhedra, and conformal mapping, note=Algebraic and topological methods in graph theory (Lake Bled, 1991), journal=Discrete Math., volume=134, date=1994, number=1–3, pages=133–138, issn=0012-365X, review=, doi=10.1016/0012-365X(93)E0068-F, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbbook \bauthor\binitsK. \bsnmStephenson, \bbtitleIntroduction to circle packing: the theory of discrete analytic functions, \bpublisherCambridge University Press, \blocationCambridge, \byear2005. \endbbook \OrigBibText \bibMR2131318book author=Stephenson, Kenneth, title=Introduction to Circle Packing: The Theory of Discrete Analytic Functions, publisher=Cambridge University Press, place=Cambridge, date=2005, pages=xii+356, isbn=978-0-521-82356-2, isbn=0-521-82356-0, review=, \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbotherref \oauthor\binitsR. \bsnmSwan, Tarski's principle and the elimination of quantifiers, unpublished, 2005. At the time of writing, this was available online at $\langle$\surl http://www.math. uchicago.edu/~swan/expo/Tarski.pdf$\rangle$. \endbotherref \OrigBibText \bibswan-tarskimisc author=Swan, Richard, title=Tarski's Principle and the elimination of quantifiers, status=unpublished, date=2005, note=At the time of writing, this was available online at http://www.math.uchicago.edu/~swan/expo/Tarski.pdf., \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbotherref \oauthor\binitsW. \bsnmThurston, The geometry and topology of three-manifolds, unpublished lecture notes, version 1.1, Princeton University, 1980. At the time of writing, these notes were available online at $\langle $http://library.msri.org/books/gt3m/$\rangle$. \endbotherref \OrigBibText \bibthurston-gt3m-notesmisc author=Thurston, William, title=The Geometry and Topology of Three-Manifolds, organization=Princeton University, status=unpublished lecture notes, version 1.1, year=1980, note=At the time of writing, these notes were available online at http://library.msri.org/books/gt3m/., \endOrigBibText \bptokstructpyb \endbibitem
  • \beginbarticle \bauthor\binitsG. B. \bsnmWilliams, \batitleNoncompact surfaces are packable, \bjtitleJ. Anal. Math. \bvolume90 (\byear2003), page243–\blpage255, doi:\doiurl10.1007/BF02786558. \endbarticle \OrigBibText \bibMR2001072article author=Williams, G. Brock, title=Noncompact surfaces are packable, journal=J. Anal. Math., volume=90, date=2003, pages=243–255, issn=0021-7670, review=, doi=10.1007/BF02786558, \endOrigBibText \bptokstructpyb \endbibitem \printaddresses